Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 227, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 26, 2007, 11:55 PM CDT for Burnet County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 11:55 PM CDT (04:55 UTC)
- Expired
- Jun 27, 2007, 4:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:40 AM CDT | FLASH FLOOD | Marble Falls, TX | SERIOUS FLOODING ACROSS SOUTHERN BURNET COUNTY. 3 HOUR RAINFALL TOTALS 7 TO 9 INCHES WITH HOURLY RAINFALL RATES AT ABOUT 4-5 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 270457
FFWEWX
TXC053-270945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 PM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BURNET COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...
* UNTIL 445 AM CDT
* AT 1148 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
SLOW MOVING THUNDERSTORMS PRODUCING ADDITIONAL HEAVY RAINS OF ONE
TO THREE INCHES OVER THE NEXT COUPLE HOURS.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3051 9831 3049 9815 3093 9792 3102 9795
3099 9836
$$2 follow-up statements
000
WGUS74 KEWX 270548
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 AM CDT WED JUN 27 2007
TXC053-270945-
BURNET TX-
1243 AM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
BURNET COUNTY...
AT 1236 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO DETECT
CLUSTERS OF SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINS OF
UP TO 3 TO 4 INCHES PER HOUR PRODUCING FLASH FLOODING OVER BURNET
COUNTY. RAINFALL TOTALS OF 5 TO 10 INCHES ARE EXPECTED OVER BURNET
COUNTY WITH THESE STORMS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY AND MOVE TO HIGHER GROUND. DO NOT STAY IN
FLOOD PRONE AREAS.
LAT...LON 3051 9831 3049 9815 3093 9792 3102 9795
3099 9836
$$000
WGUS74 KEWX 270620
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
117 AM CDT WED JUN 27 2007
TXC053-270945-
BURNET TX-
117 AM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
BURNET COUNTY...
AT 117 AM CDT...HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS WILL
CONTINUE THE NEXT FEW HOURS. RUNOFF FROM THESE RAINS WILL CAUSE
FLOODING A LOW WATER CROSSINGS...IN LOW LYING AREAS AND ALONG CREEKS
AND STREAMS. VERY HEAVY RAINS OF UP TO 3 TO 4 INCHES PER HOUR
WILL PRODUCE FLASH FLOODING OVER BURNET COUNTY. RAINFALL TOTALS
OF 5 TO 10 INCHES ARE EXPECTED OVER BURNET COUNTY WITH THESE
STORMS.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3051 9831 3049 9815 3093 9792 3102 9795
3099 9836
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:40 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 26, 11:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1140 PM CDT TUE JUN 26 2007 .UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM WATCH FOR THE EDWARDS PLATEAU. ALSO ADJUSTED THE POP/WX GRIDS UP TO ACCOUNT FOR SHOWERS AND THUNDERSTORMS IN THE NORTHERN PORTION OF OUR CWFA. && .PREV DISCUSSION... /ISSUED 1122 PM CDT TUE JUN 26 2007/ AVIATION... A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH CENTRAL TX WILL RESULT IN CONTINUED ISOLD-SCT SHRA/TSRA. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST SLY LOW LEVEL FLOW WILL RESULT IN MVFR CIGS DEVELOPING BY 05Z-06Z AND CONTINUING THRU ABOUT 16Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE CONVECTIVE ACTIVITY AFTER 16Z WITH SLY SFC WINDS AT 10 TO 20 KNOTS. PREV DISCUSSION... /ISSUED 854 PM CDT TUE JUN 26 2007/ UPDATE...ADJUSTED OVERNIGHT POPS UP JUST A BIT OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS...AND ADDED THE MENTION OF LOCALLY HEAVY RAINFALL POSSIBLE. HAVE EXPANDED THE FLASH FLOOD WATCH IN COVERAGE TO INCLUDE THE REMAINDER OF THE HILL COUNTRY. SIMILAR PICTURE TO LAST NIGHT AS WE HAVE STRONG INFLOW INTO THE HILL COUNTRY...INITIATING SHOWERS AND THUNDERSTORMS ALONG THE ESCARPMENT THIS EVENING. ALSO. HAVE A BOUNDARY MOVING SOUTH...APPROACHING OUR CWFA AT THIS TIME. WITH ALL OF THESE FACTORS COMBINED...THE FLASH FLOOD WATCH WILL NOW BE IN EFFECT UNTIL 8 AM WEDNESDAY. AS UNSTABLE AND TROPICAL AS THE AIRMASS IS...THE WATCH MAY NEED TO BE EXTENDED ONCE AGAIN ON WEDNESDAY. NEW FORECAST PACKAGE AND FFA WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 303 PM CDT TUE JUN 26 2007/ DISCUSSION... THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING GENERALLY EAST OF HIGHWAY 281...MOVING NORTHWARD. THIS ACTIVITY IS DIURNALLY DRIVEN AND WILL WANE AFTER SUNSET. HAVE ALREADY RECONFIGURED THE FLASH FLOOD WATCH AND WILL LET IT RIDE UNTIL MIDNIGHT. THIS AFTERNOON THE MID LEVEL CIRCULATION CONTINUED TO BE NEARLY STATIONARY OVER NORTHWEST TEXAS AND SOUTHEAST OKLAHOMA. THIS FEATURE HAS BEEN BEHAVING LIKE A WEAK TROPICAL SYSTEM WITH HEAVY CORE RAINS OCCURRING OVERNIGHT. ALL MODEL SOLUTIONS KEEP THE WEAK CIRCULATION NEARLY STATIONARY THROUGH WEDNESDAY EVENING. THUS EXPECT A REPEAT PERFORMANCE ON WEDNESDAY WITH ISOLATED TO SCATTERED CONVECTION MAINLY ACROSS THE EASTERN HALF OF THE CWFA WITH POCKETS OF LOCALLY HEAVY RAINFALL. A DISPARITY IN MODEL SOLUTIONS OCCURS WEDNESDAY NIGHT AND THURSDAY. BOTH THE NAM AND GFS SEEM TO DEPICT A VORT LOBE ASSOCIATED WITH THE MID LEVEL LOW OVER NORTH TEXAS ROTATING SOUTHEASTWARD ACROSS OUR CWFA. THIS FEATURE IS MUCH STRONGER ON THE NAM SOLUTION...WITH THE NAM GENERATING VERY HIGH QPF WHICH TOTALS IN EXCESS OF 10 INCHES...WEDNESDAY NIGHT THRU MIDDAY THURSDAY. ALSO BOTH ALSO MODELS DEPICT A SFC BOUNDARY MOVING INTO THE CWFA WHICH WOULD FINALLY PROVIDE A FOCUS FOR CONVECTION AND TORRENTIAL RAINFALL. THIS BOUNDARY MAY BE THE RESULT OF A MCS MOVING SOUTHWARD INTO OUR CWFA. THE NAM HAS DONE WELL THE PAST 2 WEEKS PICKING UP ON THESE WEAK MESOSCALE FEATURES...THUS THE POP AND TEMP FCST FOR WEDNESDAY NIGHT AND THURSDAY WILL BE SKEWED TOWARDS THE VERY WET NAM SOLUTION. WIDESPREAD FLASH FLOODING AND MAIN STEM RIVER FLOODING WILL RESULT...IF THE NAM SOLUTION VERIFIES. A WEAKNESS/SHEAR AXIS WILL PERSIST ACROSS TEXAS THROUGH THE WEEKEND. SO DIURNALLY DRIVEN ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FCST. THE GFS DEVELOPS A WEAK MID LEVEL CIRCULATION OVER SOUTH CENTRAL TEXAS ON MONDAY AND PERSISTS INTO TUESDAY. THIS WOULD INCREASE RAIN CHANCES FOR MONDAY AND TUESDAY. UNFORTUNATELY SOUTH CENTRAL TEXAS REMAINS ENTRENCHED IN A WET WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 90 72 85 72 / 80 50 80 60 40 AUSTIN BERGSTROM INTL AIRPORT 75 90 71 85 70 / 70 50 80 60 40 DEL RIO INTL AIRPORT 77 92 74 89 73 / 60 20 40 50 30 SAN ANTONIO INTL AIRPORT 76 90 73 85 72 / 60 30 80 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 03/01
Hazardous weather outlook, Jun 26, 9:10 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 910 PM CDT TUE JUN 26 2007 TXZ171>173-183>194-202>209-217>225-228-271415- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 910 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 8 AM. A TROPICAL AIRMASS WILL CONTINUE TO FEED INTO THE AREA AND AS STORM COMPLEXES MOVE SOUTHEASTWARD INTO THE AREA OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THURSDAY MORNING. THIS WILL LEAD TO AN ONGOING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THIS TIME FRAME. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS. ADDITIONAL FLASH FLOOD WATCHES MAY BECOME NECESSARY THROUGH MIDWEEK. THE CHANCES FOR RAIN WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:15 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jun 26, 9:51 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jun 26, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 26, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Jun 26, 11:52 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 27, 12:33 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Jun 27, 1:32 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 27, 3:38 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| Jun 27, 4:01 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jun 27, 4:29 AM CDT | Flash Flood Warning | EWX | Williamson | 6 hr |
| Jun 27, 4:36 AM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| Jun 27, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 82 min |
| Jun 27, 5:21 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 69 min |
| Jun 27, 6:00 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 27, 6:09 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 6 hr |
| Jun 27, 6:35 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 27, 6:39 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| Jun 27, 7:15 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jun 27, 12:14 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.